Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 95, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 11, 2011, 7:00 PM CDT for Mason County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2011, 7:00 PM CDT (00:00 UTC)
- Expired
- May 11, 2011, 7:45 PM CDT
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Mason County, TX
The radar
The San Angelo radar (KSJT), 141 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2151 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:22 PM CDT, 38 minutes earlier.
Area forecast discussion, May 11, 6:22 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 622 PM CDT WED MAY 11 2011 .DISCUSSION... SEE AVIATION DISCUSSION BELOW... && .AVIATION... SHOWERS AND THUNDERSTORMS ARE ONGOING ACROSS THE NORTHWEST HILL COUNTRY. INCLUDED A CB GROUP AT KJCT THIS EVENING...AS CONVECTION CONTINUES JUST TO THE EAST OF THE TERMINAL. ISOLATED CONVECTION IS POSSIBLE TONIGHT...MAINLY OVER THE NORTHWEST HILL COUNTRY AND NORTHERN EDWARDS PLATEAU...AS THE DRYLINE CONTINUE TO RETREAT TO THE WEST. FOR NOW...HAVE LEFT ANY MENTION OF THUNDERSTORMS OUT OF THE TAFS AFTER 06Z AS CONFIDENCE REMAINS LOW IN THE EXACT LOCATION OF ANY DEVELOPMENT. STRATUS WILL OVERSPREAD THE AREA AFTER 06Z...WITH MVFR CONDITIONS AT KJCT AND KBBD. INCLUDED A SCATTERED CEILING OF 15K FEET AT KABI AND KSJT...AS THESE TERMINALS WILL BE ON THE EDGE OF THE CLOUD COVER. WINDS WILL REMAIN LIGHT OUT OF THE SOUTH TO SOUTHEAST AT KBBD...KABI AND KJCT THROUGH THE NIGHT. WINDS AT KSJT WILL BECOME SOUTHERLY AT KSJT BY 02Z AS THE DRYLINE MOVES THROUGH. && .PREV DISCUSSION... /ISSUED 438 PM CDT WED MAY 11 2011/ DISCUSSION... RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM FOR WESTERN SECTIONS OF THE BIG COUNTRY AND CONCHO VALLEY...WHERE LITTLE OR NO RAINFALL OCCURRED TODAY. SEVERE THUNDERSTORM WATCH #283...WHICH REPLACED THE PREVIOUS WATCH...COVERS 3 OF OUR FAR SOUTHEASTERN COUNTIES. DRYLINE HAS ADVANCED EAST INTO THAT AREA LATE THIS AFTERNOON. THE DRYLINE EXPECTED TO MAKE LITTLE FURTHER PROGRESS BEFORE STALLING AND MAKING A PARTIAL RETREAT TONIGHT. CARRYING THE HIGHER POPS ACROSS THE ABOVE MENTIONED 3 COUNTIES EARLY THIS EVENING...TRALING OFF TO SLIGHT CHANCE TONIGHT. MOSTLY CLEAR AND COOLER CONDITIONS EXPECTED FOR THE WESTERN THIRD OF OUR AREA WHERE A DRY AIRMASS...DECREASING WINDS AND RADIATIONAL COOLING WILL ALLOW TEMPERATURES TO DROP INTO THE MID/UPPER 50S FOR OVERNIGHT LOWS. THE DRYLINE IS EXPECTED TO ADVANCE TO OUR FAR EASTERN AND SOUTHEASTERN COUNTIES AGAIN ON THURSDAY. AN UPPER LOW WILL MAKE SLOW EASTWARD PROGRESS ACROSS THE CENTRAL PLAINS WITH A TROUGH EXTENSION SOUTH INTO TEXAS. WITH THIS SETUP...SCATTERED THUNDERSTORMS A POSSIBILITY ACROSS OUR SOUTHEASTERN COUNTIES...MAINLY FROM MIDDAY THROUGH AFTERNOON ALONG AND AHEAD OF THE DRYLINE. AS THE UPPER SYSTEM STARTS TO MOVE EAST OUT OF THE CENTRAL/SOUTHERN PLAINS...A COLD FRONT WILL PUSH SOUTH ACROSS WEST CENTRAL TEXAS THURSDAY NIGHT/EARLY FRIDAY MORNING. A DRY BUT COOLER AIRMASS WILL SETTLE OVER OUR AREA FRIDAY INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 58 89 54 80 52 / 10 10 10 0 10 SAN ANGELO 56 91 55 83 52 / 10 10 10 0 0 JUNCTION 64 88 62 84 53 / 20 20 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL...JONES...NOLAN...STERLING. && DANIELS
Hazardous weather outlook, May 11, 2:43 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 243 PM CDT WED MAY 11 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-121100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 243 PM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY THIS AFTERNOON. SOME STORMS MAY BECOME SEVERE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING. A RED FLAG WARNING REMAINS IN EFFECT THROUGH EARLY THIS EVENING FOR THE WESTERN BIG COUNTRY AND NORTHWEST CONCHO VALLEY. WEST WINDS WILL CONTINUE AT 20 MPH WITH RELATIVE HUMIDITIES AROUND 15 PERCENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON ALONG AND EAST OF A DRYLINE THAT WILL EXTEND FROM NEAR BROWNWOOD TO JUNCTION. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY OR ON THURSDAY AFTERNOON. JOHNSON
In the hours before
Special weather statement, May 11, 3:06 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 306 PM CDT WED MAY 11 2011 TXZ140-154-155-112100- MCCULLOCH TX-SAN SABA TX-BROWN TX- 306 PM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR MCCULLOCH...SAN SABA AND BROWN COUNTIES... AT 303 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF SKEETERVILLE TO 14 MILES SOUTH OF BRADY...MOVING NORTHEAST AT 35 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... THE INTERSECTION OF RANCH ROAD 765 AND RANCH ROAD 45 BY 315 PM CDT VOCA AND RICHLAND SPRINGS BY 325 PM CDT SPRING CREEK BY 335 PM CDT ALGERITA...HARKEYVILLE AND SAN SABA BY 400 PM CDT NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING FOR CENTRAL TEXAS. JOHNSON
Local storm report, May 11, 3:20 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
320 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL 6 S BALLINGER 31.65N 99.96W
05/11/2011 E1.50 INCH RUNNELS TX PUBLIC
HAIL JUST UNDER THE SIZE OF GOLF BALLS AND WINDS OF
50-60 MPH 4 MILES NORTH OF THE CONCHO AND RUNNELS COUNTY
LINE ON U.S. HIGHWAY 83.
&&
EVENT NUMBER SJT1100176
SNSpecial weather statement, May 11, 3:59 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 359 PM CDT WED MAY 11 2011 TXZ170-112130- MASON TX- 359 PM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR MASON COUNTY... AT 358 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTH OF KATEMCY...OR ABOUT 6 MILES NORTH OF MASON...MOVING NORTHEAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... FREDONIA BY 415 PM CDT PONTOTOC BY 420 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR CENTRAL TEXAS. JOHNSON
Local storm report, May 11, 4:19 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
419 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL MASON 30.75N 99.23W
05/11/2011 E1.75 INCH MASON TX FIRE DEPT/RESCUE
GOLF BALL SIZE HAIL REPORTED IN MASON.
&&
EVENT NUMBER SJT1100177
CDLocal storm report, May 11, 5:43 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
543 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL 3 NW MASON 30.78N 99.27W
05/11/2011 E1.75 INCH MASON TX TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED 3 MILES NW OF MASON.
&&
EVENT NUMBER SJT1100178
CDLocal storm report, May 11, 5:44 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
544 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 3 NW MASON 30.78N 99.27W
05/11/2011 E1.00 INCH MASON TX TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED 3 MILES NW OF MASON
&&
EVENT NUMBER SJT1100179
CDThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:18 PM CDT | Flash Flood Warning | SJT | Mason | 103 min |
| May 12, 4:10 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 50 min |
| May 12, 4:58 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.